Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have anxiety attacks. Increased toprol XP dosage and alprazolam. Is the medication causing hypochondria?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 913 Questions
just recently I have been suffering from anxiety attacks as confirmed by my cardiologist. After explaining symptoms, having an EKG, wearing a 48 hour holter monitor and a TSH test, he said nothing was wrong, but not happy with bp so he increased my Toprol XL from 50 mg to 100 mg. A follow up bp was OK. I felt better for awhile. Lately the anxiety has returned and when I take my bp it is elevated. I have a presecription for alprazolam (0.25mg) and if I take just 1/2 a pill the bp returns to the acceptable range. Is this due to the drug even in such a small dose or is this just a "hypochondriac" scenario?
Posted Sat, 28 Apr 2012 in General Health
Answered by Dr. Ajit Naniksingh Kukreja 12 minutes later

Thanks for posting your query

Your history is suggestive of the stress as an element of your problem

What you need to follow is stress management

Alprazolam in any dose does not affect blood pressure but indirectly help by relieving anxiety

It is an anxiolytic so there is no issue you can take alprazolam for some time and once you can manage stress by meditation etc you can gradually reduce the same

What I understand from your history is that you have been brave enough to give a tough fight to breast cancer, so it is matter of time only that you will be able to control this situation also

Hope all clear, if you do not have ant more queries do accept our reply

Get Well Soon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor